MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM SUP MS CLAV PL 10H L 108MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM SUP MS CLAV PL 10H L 108MM; PLATE, FIXATION, BONE
Model Number 72469510
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during fixation procedure, the tabs of the evos 3.5mm sup ms clav pl 10h l 108mm did not hold the screw.The plate was implanted and had to be removed, also the screws were removed.Surgeon did a two plate construct with one of their anterior plates, plus a competitors lateral plate.The patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the single undated, unlabeled x-ray image shows the screw head pulled through but the root cause is unknown.According to the report, the surgeon had to remove the implanted plate in addition to, the screws.Two undated, unlabeled photos of the explanted plates were provided which shows the tabs of hole enlarged.It is unknown if the surgical technique was followed as indicated for the screw placement.Therefore, a definitive root cause of the plate fixation issue during surgery could not be concluded.No clinical documentation was provided for review.Based on the information provided, a two-plate construct with one of our anterior plates + a competitor¿s lateral plate was used to complete the procedure and those x-rays were not provided.According to the report, surgeon performed a two-plate construct with one of their anterior plates, with the addition of a competitor¿s lateral plate.All documents provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.It is unknown if any future impact to the patient with the implantation the combination of competitor¿s implants.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for evos¿ plating system revealed in warnings section that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening, bending, cracking, or fracture of the device or bone or both.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 3.5MM SUP MS CLAV PL 10H L 108MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16491553
Report Number1020279-2023-00464
Device Sequence Number6787676
Product Code HRS
UDI-Device Identifier00885556726808
UDI-Public00885556726808
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72469510
Device Catalogue Number72469510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown